# SDR 97ZZZX3923

- Difficulty date: August 7, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2FOR
- Make and model: Amtr EMERAUDSUPER
- System (JASC): 5711 · Wing Spar
- Part: Rib
- Condition: Separation
- Location: Wing Spar
- Part time: 1,100 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INVESTIGATION FOR RIB SEPARATION FROM WING SPAR FOUND THE DESIGN OF LANDING GEARINSTALLATION TO BE A CAUSAL FACTOR.  THIS INSTALLATION (EXTENDING FORWARD AND ATTACHED TO MAIN SPAR) INDUCES A TWISTING MOTION ON THE MAIN SPAR DURING LANDING.  A HARD 3-POINT OR OFF-FIELD LANDING ATTEMPTS TO TWIST THE SPAR.  THE TWISTING MOMENT IS ONLY RESTRAINED BY THE SECURITY OF THE GLUED RIBS.  FAILURE MODE IS SUBTLE SHOWING UP AS SQUEEKS IN THE WING WHEN ROCKING THE WING DURING THE PRE-FLIGHT, BAGGINESS OR WRINKLES IN THE FABRIC, OR POSSIBLY WING LOW IF PROGRESSED FAIRLY FAR ALONG (NUMEROUS WING RIBS HAVING SEPARATED FROM THE SPAR).
